Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 187, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2018, 7:13 PM EDT for Clark County, Jefferson County, Scott County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 2, 2018, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WUUS53 KLMK 022313 SVRLMK INC019-077-143-022345- /O.NEW.KLMK.SV.W.0187.180702T2313Z-180702T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Louisville KY 713 PM EDT MON JUL 2 2018 The National Weather Service in Louisville has issued a * Severe Thunderstorm Warning for... Southwestern Jefferson County in south central Indiana... Northeastern Clark County in south central Indiana... Southeastern Scott County in south central Indiana... * Until 745 PM EDT * At 712 PM EDT, a severe thunderstorm was located 11 miles southeast of Scottsburg, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, power lines, and trees. * Locations impacted include... Charlestown, Lexington, Marysville, Henryville, Paynesville, Clark Siding, Nabb, Chelsea, Otisco and New Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3844 8569 3856 8581 3872 8562 3859 8544 TIME...MOT...LOC 2312Z 230DEG 11KT 3854 8566 HAIL...<.75IN WIND...60MPH $$ MJ
2 follow-up statements
721 WWUS53 KLMK 022330 SVSLMK Severe Weather Statement National Weather Service Louisville KY 730 PM EDT MON JUL 2 2018 INC019-077-143-022345- /O.CON.KLMK.SV.W.0187.000000T0000Z-180702T2345Z/ Jefferson IN-Clark IN-Scott IN- 730 PM EDT MON JUL 2 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHWESTERN JEFFERSON...NORTHEASTERN CLARK AND SOUTHEASTERN SCOTT COUNTIES... At 730 PM EDT, a severe thunderstorm was located 11 miles southeast of Scottsburg, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, power lines, and trees. Locations impacted include... Lexington, Marysville, Chelsea, New Washington, Paynesville and Nabb. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Report severe weather to local law enforcement, post your report to the National Weather Service Louisville Facebook page, or tweet your report using hashtag L, M, K, spotter. && LAT...LON 3850 8559 3860 8573 3872 8562 3859 8544 TIME...MOT...LOC 2330Z 230DEG 11KT 3858 8561 HAIL...<.75IN WIND...60MPH $$ MJ
963
WWUS53 KLMK 022342
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
742 PM EDT MON JUL 2 2018
INC019-077-143-022352-
/O.EXP.KLMK.SV.W.0187.000000T0000Z-180702T2345Z/
Jefferson IN-Clark IN-Scott IN-
742 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON...
NORTHEASTERN CLARK AND SOUTHEASTERN SCOTT COUNTIES WILL EXPIRE AT 745
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3850 8559 3860 8573 3872 8562 3859 8544
TIME...MOT...LOC 2342Z 230DEG 11KT 3860 8558
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:45 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 2, 2:45 PM EDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Louisville KY 245 PM EDT Mon Jul 2 2018 .Short Term...(This evening through Tuesday) Issued at 202 PM EDT Mon Jul 2 2018 Storms associated with an upper wave and weak surface boundary over the Ohio River this afternoon will drop locally torrential rainfall and produce gusty winds. Storms will dissipate this evening, leading into a quiet overnight. Some patchy fog may form in a few spots towards morning in the muggy, still air. Lows will be in the 70s once again. On Tuesday upper ridging from the Atlantic into the eastern United States will push an upper level wave from the Tennessee Valley into the Ohio Valley. Once again, scattered storms with heavy rain and gusty winds will break out, especially over north central Kentucky and southern Indiana in the afternoon. High temperatures will be around 90. && .Long Term...(Tuesday night through Monday) Issued at 239 PM EDT Mon Jul 2 2018 Upper level ridge will begin to retrograde westward Tuesday, with the core of it passing southern Indiana and central Kentucky on Wednesday. Subsidence associated with the upper level ridge will keep precipitation chances very low Wednesday, so the 4th of July should end up being dry for most folks... Unfortunately, Wednesday is looking to be the hottest day this upcoming week, and when dewpoints are factored in, heat indices look to be above 100 nearly everywhere, and could exceed low-end heat advisory criteria (105) for several locations along and west of I-65. Should forecasts and trends continue to show this, a heat advisory may be needed in future updates. The upper level ridge will settle over the central Rockies by the end of the week. Around the same time, troughing over the eastern CONUS and a cold front moving in from the north will bring a round of showers and storms, followed by a slight cool-down behind the front. What will be more noticeable are the dewpoints, as some models forecast upper 40s to low 50s by 12z Saturday morning! Clouds and precipitation chances over the weekend will vary on how far south the front sinks, but for now will take a model blend given the differences. && .Aviation...(18Z TAF Issuance) Issued at 111 PM EDT Mon Jul 2 2018 An upper level wave will help spark scattered thunderstorms in the warm and very sticky air this afternoon. SDF should be the most affected by storms, so will go beyond just VCTS there and introduce a TEMPO group. The storms will produce locally torrential rain and gusty winds. Storms will slowly dissipate this evening with mostly quiet conditions overnight. Some light BR may form around dawn in the still, humid air. Tomorrow a wave is predicted to drift northwestward from the Tennessee Valley into the Ohio Valley and will spark scattered showers and storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...DM Aviation...13
Hazardous weather outlook, Jul 2, 3:11 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 PM EDT Mon Jul 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 PM EDT Mon Jul 2 2018 /211 PM CDT Mon Jul 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will slowly dissipate this evening. In the meantime, the storms will be slow moving with localized flooding as well as brief gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are expected on Tuesday. Any storms will be capable of locally heavy rainfall and flooding. Heat index values around 105 degrees are possible during the afternoon and early evening of the Fourth of July. Thunderstorm chances will increase again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roadways or creeks as well as stronger wind gusts or damage this evening. 13
In the hours before
Special weather statement, Jul 2, 5:42 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM EDT MON JUL 2 2018
KYZ030-022215-
Jefferson-
542 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 541 PM EDT, a strong thunderstorm was located over Rolling Hills.
the storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Lyndon, Middletown, Douglass
Hills, Prospect, Hurstbourne, Graymoor-Devondale and Windy Hills.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3830 8549 3827 8543 3814 8550 3822 8577
3828 8571 3829 8568 3835 8564
TIME...MOT...LOC 2141Z 196DEG 3KT 3828 8558
MJSpecial weather statement, Jul 2, 6:33 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Louisville KY 533 PM CDT MON JUL 2 2018 KYZ023-024-026-022315- Hancock-Ohio-Breckinridge- 533 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK... SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN OHIO COUNTIES... At 532 PM CDT, a strong thunderstorm was located 10 miles east of Whitesville. the storm is nearly stationary. Winds up to 30 MPH and torrential rainfall will be possible with this storm. Locations impacted include... Fordsville, Shreve, Pellville, Magan, Deanefield, Victoria Crossroads, Floral, Patesville, Tar Fork and Cabot. LAT...LON 3780 8682 3776 8659 3757 8659 3760 8681 TIME...MOT...LOC 2232Z 191DEG 2KT 3766 8669 MJ
Special weather statement, Jul 2, 6:43 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
643 PM EDT MON JUL 2 2018
KYZ066-022330-
Casey-
643 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASEY COUNTY...
At 642 PM EDT, a strong thunderstorm was located near Liberty. the
storm is nearly stationary. Torrential rainfall is also occurring
with this storm, and may cause localized flooding. Do not drive your
vehicle through flooded roadways.
Winds in excess of 40 mph are possible with this storm. A Flood
Advisory remains in effect for Casey county through 830 PM EDT.
Locations impacted include...
Middleburg and Beech Bottom.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3742 8506 3741 8505 3742 8504 3744 8485
3743 8485 3741 8482 3736 8478 3734 8510
TIME...MOT...LOC 2242Z 102DEG 3KT 3739 8500
MJSpecial weather statement, Jul 2, 6:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
645 PM EDT MON JUL 2 2018
INZ078-091-092-022330-
Floyd-Clark-Scott-
645 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK...NORTHEASTERN
FLOYD AND SCOTT COUNTIES...
At 642 PM EDT, strong thunderstorms were occurring over parts of
central Clark and Scott counties in south-central Indiana, with
little overall storm movement.
Brief wind gusts up to 40 mph are possible with these storms.
Torrential rainfall also could cause brief local flooding.
Locations impacted include...
Jeffersonville, New Albany, Scottsburg, New Providence Town,
Clarksville, Vienna, Charlestown, Sellersburg, Austin and Lexington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3877 8569 3874 8568 3873 8565 3871 8565
3871 8563 3865 8558 3831 8568 3828 8588
3852 8588 3852 8587 3855 8587 3855 8585
3857 8585 3858 8588 3871 8588
TIME...MOT...LOC 2242Z 176DEG 8KT 3845 8574
TWFLocal storm report, Jul 2, 6:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLASH FLOOD 4 WNW SAINT MATTHEWS 38.27N 85.70W
07/02/2018 JEFFERSON KY PUBLIC
ZORN AVENUE IS CURRENTLY FLOODED.
&&Local storm report, Jul 2, 7:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD 3 W SAINT MATTHEWS 38.25N 85.69W
07/02/2018 JEFFERSON KY BROADCAST MEDIA
VIDEO ON SOCIAL MEDIA FROM WAVE-TV SHOWING
LEXINGTON RD FLOODED.
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:55 AM EDT | Special Weather Statement | LMK | Harrison | 35 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | LMK | Dubois | 37 min |
| Jul 2, 2:29 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 2, 6:45 PM EDT | Special Weather Statement | LMK | Clark, Scott | 45 min |
| Jul 2, 7:41 PM EDT | Special Weather Statement | LMK | Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.